Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Dec 18, 2021, 11:15 AM CST for George County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2021, 11:15 AM CST (17:15 UTC)
- Expired
- Dec 18, 2021, 12:00 PM CST
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County George County, MS
The radar
The Mobile radar (KMOB), 26 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted.
904
WWUS84 KMOB 181715
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1115 AM CST Sat Dec 18 2021
ALZ261-263-MSZ079-181800-
Mobile Central AL-Mobile Inland AL-George MS-
1115 AM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of northwestern Mobile
and southeastern George Counties through NOON CST...
At 1114 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles north of Hurley, or 10 miles southeast of
Lucedale, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chunchula and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3079 8862 3103 8836 3101 8828 3097 8820
3086 8813 3074 8843 3074 8858
TIME...MOT...LOC 1714Z 227DEG 21KT 3078 8851
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 18, 5:27 AM CST, 5 hours 48 minutes earlier.
Area forecast discussion, Dec 18, 5:27 AM CST, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service Mobile AL 527 AM CST Sat Dec 18 2021 .NEAR TERM UPDATE /Now Through Sunday/...Ongoing isolated to locally scattered showers and thunderstorms continue across the region this morning amidst ample warm, moist return flow ahead of an approaching upper level trough and surface cold front from the west. Temperatures have struggled to fall this morning with a low level stratus deck keeping any attempt at surface cooling at bay. With that said, biggest change this forecast package was to raise the morning lows by 3 to 5 degrees to the upper 60's and locally lower 70's. Dewpoints received similar care bumped up into the upper 60's for most locations through the morning. As we head through mid to late morning, anticipate showers and thunderstorms to begin increasing in coverage across the area, particularly in the vicinity of a pre-frontal trough that organizes into early afternoon around the I-65 corridor. Overall not anticipating too much in terms of severe weather, however it is certainly worth noting a general uptrend in expected CAPE values late morning into the afternoon on various CAMs. Currently expecting SBCAPE to rise to around 1,000 to 1,500j/kg, similarly MLCAPE should do the same. Effective bulk shear is low this morning around 20 to 25kts, but should increase to near 30kts and perhaps even 35kts by this afternoon. In addition to this, DCAPE values of 500 to 1,000j/kg should exist favoring stronger downdrafts in thunderstorms. All of these factors could allow for some organized strong to perhaps severe thunderstorms, with a main threat of isolated damaging wind gusts and maybe an isolated tornado. Based on some mid level dry air present and lapse rates around 6 to 6.5C/km in the mid levels, would not be surprised if some storms featured some small hail, and perhaps even an isolated large hail stone from the strongest updrafts. Any hail potential will be best west of the I-65 corridor in association with a convective line that moves into the area late afternoon into early evening. Speaking of the convective line, that looks like it will progress through the area near or just after sunset between 6pm and midnight, gradually weakening as the evening/night moves on with loss of daytime heating. Generally expect temperatures to warm into the middle 70's today before falling into the upper 40's to middle 50's northwest of the I-65 corridor tonight and upper 50's to lower 60's to the southeast of the I-65 corridor where the cold front takes longer to push through. Sunday features a drier day overall with only a few lingering showers over the Florida panhandle during the morning hours. Temperatures will be much cooler, generally rising into the upper 50's to lower 60's, with some middle 60's across the FL panhandle and areas southeast of the I-65 corridor. A HIGH risk of rip currents remains in place through tonight. MM/25 && .AVIATION... 12Z issuance...A low level stratus deck has hung in through the night promoting region-wide IFR to at times LIFR ceilings. Some patchy spots of fog have made its presence known over portions of southeastern MS and even far southwestern AL with KBFM most recently dropping to IFR visibility around 1SM. Anticipate this to remain localized, with any remaining fog lifting as convective coverage increases by mid morning. Now with that said, anticipate IFR ceilings to persist through at least mid morning, if not later into late morning and early afternoon. I expect with daytime heating and increasing instability for ceilings to lift by early afternoon to MVFR and perhaps locally VFR. The con to this is the increase in convective coverage ahead of an approaching cold front. Anticipate scattered to numerous showers and thunderstorms that could reduce visibility and ceilings locally at times. After sunset, low ceilings will likely settle back in and convective coverage gradually wanes, with generally IFR to LIFR ceilings expected as the cold front pushes through the area. Expect a wind shift late tonight from the cold front between 03z to 07z from southerly to westerly and perhaps even northwesterly towards the 09z to 12z hours. MM/25 && .PREV DISCUSSION... /issued 415 AM CST Sat Dec 18 2021/ NEAR TERM UPDATE /Now Through Sunday/...Ongoing isolated to locally scattered showers continue across the region this morning amidst ample warm, moist return flow ahead of an approaching upper level trough and surface cold front from the west. Temperatures have struggled to fall this morning with a low level stratus deck keeping any attempt at surface cooling at bay. With that said, biggest change this forecast package was to raise the morning lows by 3 to 5 degrees to the upper 60's and locally lower 70's. Dewpoints received similar care bumped up into the upper 60's for most locations through the morning. As we head through mid to late morning, anticipate showers and thunderstorms to begin increasing in coverage across the area, particularly in the vicinity of a pre-frontal trough that organizes into early afternoon around the I-65 corridor. Overall not anticipating too much in terms of severe weather, however it is certainly worth noting a general uptrend in expected CAPE values late morning into the afternoon on various CAMs. Currently expecting SBCAPE to rise to around 1,000 to 1,500j/kg, similarly MLCAPE should do the same. Effective bulk shear is low this morning around 20 to 25kts, but should increase to near 30kts and perhaps even 35kts by this afternoon. In addition to this, DCAPE values of 500 to 1,000j/kg should exist favoring stronger downdrafts in thunderstorms. All of these factors could allow for some organized strong to perhaps severe thunderstorms, with a main threat of isolated damaging wind gusts and maybe an isolated tornado. Based on some mid level dry air present and lapse rates around 6 to 6.5C/km in the mid levels, would not be surprised if some storms featured some small hail, and perhaps even an isolated large hail stone from the strongest updrafts. Any hail potential will be best west of the I-65 corridor in association with a convective line that moves into the area late afternoon into early evening. Speaking of the convective line, that looks like it will progress through the area near or just after sunset between 6pm and midnight, gradually weakening as the evening/night moves on with loss of daytime heating. Generally expect temperatures to warm into the middle 70's today before falling into the upper 40's to middle 50's northwest of the I-65 corridor tonight and upper 50's to lower 60's to the southeast of the I-65 corridor where the cold front takes longer to push through. Sunday features a drier day overall with only a few lingering showers over the Florida panhandle during the morning hours. Temperatures will be much cooler, generally rising into the upper 50's to lower 60's, with some middle 60's across the FL panhandle and areas southeast of the I-65 corridor. A HIGH risk of rip currents remains in place through tonight. MM/25 SHORT TERM /Sunday night Through Monday night/...A well defined shortwave trof over Texas/Oklahoma into northern Mexico advances slowly eastward to over the north central Gulf coast region by late Monday night. In response, a surface low develops Sunday night over the northwest Gulf and deepens while tracking across the north central Gulf into the extreme northeast Gulf. Guidance is in good agreement overall which increases confidence during the period. Will have dry conditions over the area Sunday night, then rain chances increase to likely over coastal portions of the area on Monday, tapering to slight chance further inland. Similar pops continue for Monday night as the surface low moves into the extreme northeast Gulf. Lows Sunday night range from the mid/upper 30s well inland to the mid/upper 40s at the immediate coast. Highs on Monday mostly range from the mid to upper 50s along and west of I-65 to the lower 60s further to the east. While the lows Monday night dip into the mid/upper 30s over the extreme northwest portion of the area, after examining model soundings do not see any potential for wintry precipitation. Lows elsewhere Monday night will be in the 40s. A low risk of rip currents begins Monday. /29 EXTENDED TERM /Tuesday Through Friday/...By Tuesday, the upper trough will cut off into an upper level low and be moving east across the central upper Gulf coast, with the accompanying surface low moving across the northeastern Gulf. This will continue isentropic overrunning over the central and eastern portions of our area Tuesday morning and rain continuing into mid-day, but this lessens by late Tuesday afternoon as the upper low drifts to the east of the local forecast area. The best rain chances on Tuesday will be over the eastern half of the forecast area, and how far inland will be directly dependent on the strength of the upper low and how far south it digs. It appears that at least some wrap around moisture to the north of the low, especially if it is located further south along the coast, could extend inland across much of the eastern forecast area. We still are looking at an overall solution of clearing the rain out sometime by late Tuesday afternoon or very early Tuesday evening. The remainder of the extended period looks cool and dry, with no rain expected. Daytime high temperatures near or just below normal on Tuesday and Wednesday, then above normal Thursday and Friday. Nighttime lows below normal Tuesday and Wednesday nights, but climbing above normal Thursday night, and even more above normal by Friday night. /12 MARINE...A light to moderate southerly flow persists over the area as a cold front approaches from the west this afternoon into evening. This front is expected to progress over the marine area late tonight, resulting in moderate to occasionally strong northerly winds in its wake from early Sunday morning through Sunday night. Seas will be around 3-5 feet through the weekend. Moderate to at times strong northeast flow will then take hold on Monday into Tuesday. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through late tonight for ALZ265-266. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Dec 18, 5:59 AM CST, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
559 AM CST Sat Dec 18 2021
ALZ054-055-181245-
Wilcox AL-Monroe AL-
559 AM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of north central Monroe
and south central Wilcox Counties through 645 AM CST...
At 559 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles southwest of Vredenburgh, or 16 miles
north of Monroeville, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden, Beatrice and Vredenburgh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3206 8718 3205 8718 3205 8714 3180 8697
3161 8747 3170 8755 3170 8752 3181 8752
3182 8750 3183 8750 3183 8752 3207 8719
TIME...MOT...LOC 1159Z 240DEG 20KT 3175 8740
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Dec 18, 7:10 AM CST, 4 hours 5 minutes before
Special Weather Statement National Weather Service Mobile AL 710 AM CST Sat Dec 18 2021 ALZ261>266-181600- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, and Orange Beach 710 AM CST Sat Dec 18 2021 Sea fog has developed over Mobile Bay and adjacent coastal waters and is locally impacting coastal communities of Mobile and Baldwin counties including the Bayway and Causeway over Mobile Bay. Expect local reductions in visibility as low as one quarter of a mile over the next few hours. MM
Special weather statement, Dec 18, 11:15 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1115 AM CST Sat Dec 18 2021
ALZ261-263-MSZ079-181800-
Mobile Central AL-Mobile Inland AL-George MS-
1115 AM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of northwestern Mobile
and southeastern George Counties through NOON CST...
At 1114 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles north of Hurley, or 10 miles southeast of
Lucedale, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chunchula and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3079 8862 3103 8836 3101 8828 3097 8820
3086 8813 3074 8843 3074 8858
TIME...MOT...LOC 1714Z 227DEG 21KT 3078 8851
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 6:42 PM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Dec 18, 5:35 AM CST | Marine Dense Fog Advisory | MOB | 4 hr | |
| Dec 18, 5:59 AM CST | Special Weather Statement | MOB | Wilcox | 46 min |
| Dec 18, 12:57 PM CST | Areal Flood Advisory | MOB | Conecuh, Escambia | 3 hr |
| Dec 18, 1:29 PM CST | Flash Flood Warning | MOB | Conecuh, Escambia | 6 hr |
| Dec 18, 1:41 PM CST | Special Weather Statement | MOB | Baldwin | 49 min |
| Dec 18, 1:47 PM CST | Special Weather Statement | MOB | Crenshaw | 43 min |
| Dec 18, 1:56 PM CST | Areal Flood Advisory | MOB | Conecuh, Escambia | 3 hr |
| Dec 18, 3:24 PM CST | Marine Dense Fog Advisory | MOB | 10 hr | |
| Dec 18, 4:54 PM CST | Areal Flood Advisory | MOB | Baldwin, Escambia, Mobile | 3 hr |
| Dec 18, 5:01 PM CST | Special Weather Statement | MOB | Mobile | 44 min |
| Dec 18, 5:59 PM CST | Areal Flood Advisory | MOB | Covington | 3 hr |
| Dec 18, 5:01 PM CST | Special Weather Statement | MOB | Perry | 59 min |
| Dec 18, 5:46 PM CST | Special Weather Statement | MOB | Greene | 59 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.